Idaho, 2007

Damaging Wind in Idaho, July 19, 2007

July 19, 2007 · NWS OTX · 1 event in 1 county or zone

A severe thunderstorm uprooted a tree in Coeur D'Alene.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

A severe thunderstorm uprooted a tree in Coeur D'Alene.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Jul 18, 9:40 PM PST, 2 hours 50 minutes earlier.

Area forecast discussion, Jul 18, 9:40 PM PST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1040 PM PDT WED JUL 18 2007

.SYNOPSIS...AN UNSEASONABLY VIGOROUS UPPER LEVEL SYSTEM WILL BRING
CLOUDS AND INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS TO THE
INLAND NORTHWEST TONIGHT AND TOMORROW. COOLER TEMPERATURES AND BREEZY
CONDITION WILL ARRIVE TONIGHT WITH THE PASSAGE OF A COLD FRONT.

&&

.DISCUSSION...
REST OF TONIGHT AND THURSDAY...THE PROSPECT FOR SEVERE WEATHER
ACROSS THE REGION HAS ENDED FOR AT LEAST THE REST OF THIS EVENING.
RADAR AND SATELLITE SUGGESTS THE MAIN TROUGH BAROCLINIC REGION
WHICH BROUGHT SIGNIFICANT PRECIPITATION TO THE WESTERN REACHES OF
THE FORECAST AREA TODAY...IS SLIPPING EASTWARD AND REDEVELOPING
INTO A SHIELD OF LIGHT AND MORE WIDESPREAD FRONTAL
PRECIPITATION...WITH A FEW STRAY EMBEDDED THUNDERSTORMS POSSIBLE.
LATEST MODELS SUGGEST SIGNIFICANT MID LEVEL FRONTOGENESIS WILL
DEVELOP OVERNIGHT OVER THE EASTERN REACHES OF WASHINGTON. WITH
WELL OVER 1 INCH OF PRECIPITABLE WATER OVER THE REGION...AND
SURFACE DEW POINTS IN THE 50S IT WILL NOT TAKE A LOT OF FORCING TO
ALLOW THIS MOISTURE TO ENHANCE INTO WIDESPREAD LIGHT RAIN SHOWERS
OVERNIGHT AND THURSDAY MORNING AS THIS BAROCLINIC REGION SLOWLY
PASSES THROUGH THE REGION. THUS SOME WELCOME RELIEF FROM THE DRY
AND HOT CONDITIONS IS AT HAND WITH HIGH CONFIDENCE OF
WIDESPREAD...BUT LIGHT AMOUNTS...OF RAIN ACROSS THE EASTERN THIRD
OF WASHINGTON AND THE IDAHO PANHANDLE TONIGHT AND THURSDAY
MORNING. THURSDAYS EXPECTED HIGHS AROUND 10 DEGREES COOLER THAN
TODAY STILL LOOKS PLAUSIBLE WITH AN AIR MASS EXCHANGE IN PROGRESS
TONIGHT. /FUGAZZI

&&

.AVIATION...
MAINLY VFR CONDITIONS EXPECTED OVER THE REGION THROUGH 06Z FRIDAY. A
BROAD AND SLOW MOVING FRONTAL REGION WILL BRING WIDESPREAD VFR
CEILING SHOWERS WITH ISOLATED EMBEDDED THUNDERSTORMS EAST OF A LINE
FROM KOMK TO KPSC THROUGH 18Z THURSDAY. AFTER 18Z SCATTERED SHOWERS
AND ISOLATED THUNDERSTORMS EXPECTED MAINLY OVER THE MOUNTAINS NORTH
AND EAST OF THE COLUMBIA BASIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        62  79  56  84  59  86 /  60  60  10  10  10  10
COEUR DALENE  61  81  52  85  57  86 /  40  60  10  10  10  10
PULLMAN        56  79  50  84  54  85 /  50  60  10  10  10  10
LEWISTON       67  88  60  93  64  94 /  30  60  10  10  10  10
COLVILLE       61  76  52  86  55  89 /  60  60  10  20  10  10
SANDPOINT      63  79  53  83  55  85 /  40  60  10  10  10  10
KELLOGG        59  84  54  86  57  88 /  30  60  10  10  10  10
MOSES LAKE     63  84  58  85  60  91 /  50  20  10  10  10  10
WENATCHEE      63  84  61  82  63  87 /  30  20  10  20  10  10
OMAK           63  85  55  83  58  90 /  50  20  10  20  10  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, Jul 18, 9:08 PM PST, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
1008 PM PDT WED JUL 18 2007

IDZ001>004-026-027-WAZ031>038-041>044-200515-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW...
ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE...
PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...OTHELLO...
QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY...
WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...COLVILLE...
DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...REPUBLIC...
INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP...
OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE...
MANSFIELD
1008 PM PDT WED JUL 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

The radar

The Spokane radar (KOTX), 63 km away, was scanning. The volume nearest the first event began at 08:29 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Kootenai

When
July 19, 12:30 AM PST
Where
Kootenai County, Coeur D Alene
Measured
50 kt (58 mph) estimated gust
Reported by
Newspaper
Coordinates
47.680, -116.780

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2007Every state in 2007This day in weather historyWarnings in Idaho, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48374.